MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 050-87215A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 03/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between ccpd therapy utilizing the liberty cycler set and the adverse event of peritonitis, characterized by abdominal pain and cloudy peritoneal effluent fluid.It is well established that pd patients are at high risk for peritoneum infections.The root cause of this patient¿s peritonitis can be attributed to a break in asepsis during pd therapy with no indication of a contributing malfunction or deficiency of any fresenius product(s) or device(s) as reported by a medical professional.Nonadherence to asepsis through touch contamination during pd is the leading source of transmission of peritonitis causing pathogens.Though diagnostic laboratory results were not reported, a reduction in symptoms in response to antibiotic therapy provided evidence of a resolving infection.Therefore, the liberty cycler set can be excluded as a potential source or contributor to this patient¿s adverse event.Based on the available information, there was no allegation or objective evidence of any fresenius product(s) or device(s) deficiency or malfunction caused or contributed to this patient¿s adverse event.
 
Event or Problem Description
On (b)(6) 2026, during a follow-up, a peritoneal dialysis registered nurse "[(pd)rn]" reported to fresenius this peritoneal dialysis (pd) patient on continuous cyclic pd (ccpd) therapy utilizing the liberty select cycler experienced abdominal pain with drain complications and she was advised to present to the hospital.There was no specific allegation that this event was related to a deficiency or malfunction of any fresenius device(s) or product(s) in the initial reporting.Upon follow-up with the patient¿s pdrn, it was reported that this patient was hospitalized on (b)(6) 2026 following abdominal pain and drain complications during pd therapy.The outpatient clinic has not received details concerning the patient¿s hospital course as she remains admitted and discharge paperwork was not yet been received.As a result, diagnostic testing results and details of the patient¿s hospital course were unknown.The patient was diagnosed with peritonitis due to a break in asepsis during ccpd therapy on the liberty select cycler at home.It was believed that the patient was able to undergo ccpd therapy on a hospital provided cycler (unknown brand and model) for the duration of the admission.The patient is recovering from this event as she is awaiting discharge home.It was reported that the patient¿s peritonitis and the associated hospitalization were not the result of a deficiency or malfunction of any fresenius product(s) or device(s).The patient will remain on ccpd therapy on the same liberty select cycler at home post-discharge.
 
Event or Problem Description
On (b)(6)2026, during a follow-up, a peritoneal dialysis registered nurse "[(pd)rn]" reported to fresenius this peritoneal dialysis (pd) patient on continuous cyclic pd (ccpd) therapy utilizing the liberty select cycler experienced abdominal pain with drain complications and she was advised to present to the hospital.There was no specific allegation that this event was related to a deficiency or malfunction of any fresenius device(s) or product(s) in the initial reporting.Upon follow-up with the patient¿s pdrn, it was reported that this patient was hospitalized on (b)(6)2026 following abdominal pain and drain complications during pd therapy.The outpatient clinic has not received details concerning the patient¿s hospital course as she remains admitted and discharge paperwork was not yet been received.As a result, diagnostic testing results and details of the patient¿s hospital course were unknown.The patient was diagnosed with peritonitis due to a break in asepsis during ccpd therapy on the liberty select cycler at home.It was believed that the patient was able to undergo ccpd therapy on a hospital provided cycler (unknown brand and model) for the duration of the admission.The patient is recovering from this event as she is awaiting discharge home.It was reported that the patient¿s peritonitis and the associated hospitalization were not the result of a deficiency or malfunction of any fresenius product(s) or device(s).The patient will remain on ccpd therapy on the same liberty select cycler at home post-discharge.
 
Additional Manufacturer Narrative
Plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
LIBERTY CYCLER SET, SINGLE PATIENT CONN
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key24746718
Report Number0008030665-2026-00601
Device Sequence Number8772670
Product Code FKX
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87215A
Device Lot Number25NR08134
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Supplement Date Received by Manufacturer05/25/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIBERTY SELECT CYCLER; PD SOLUTION
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight180 LB